MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-100/I16-40
Medical Device Problem Codes Material Puncture/Hole (1504); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 02/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, an afx vela suprarenal and an afx limb stent graft.Approximately three (3) years post initial procedure, a type i or type 3 endoleak was identified at a routine follow up.Reintervention was completed with the implant of an afx vela suprarenal and an afx vela infrarenal (reported under mfr#3008011247-2020-00057).Now, approximately three (3) years post-secondary, a possible type 3b endoleak with aneurysm enlargement has been identified.A tertiary has been scheduled for (b)(6) 2023.Patient is reportedly stable.
 
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the incident was completed.An examination of medical records and/or medical imaging received by endologix shows the aneurysm enlargement and type iiib endoleak complaints are unconfirmed.The additional endovascular procedure (tertiary) complaint is confirmed.This is moderately consistent with the reported incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.No procedure related harms for this complaint could be determined.The final patient status was reported as discharged home on postoperative day two in stable condition.No additional investigation of this reported incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar incidents.Device iteration is afx2.B2: outcomes attributed to adverse event ¿ updated.B5: describe event or problem - updated.G3: awareness date ¿ updated.H6: health effect - impact code ¿ remove code 4614.H6: health effect - impact code ¿ remove code 4065.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, an afx vela suprarenal and an afx limb stent graft.Approximately three (3) years post initial procedure, a type i or type 3 endoleak was identified at a routine follow up.Reintervention was completed with the implant of an afx vela suprarenal and an afx vela infrarenal (reported under mfr#: 3008011247-2020-00057).Now, approximately three (3) years post-secondary, a possible type 3b endoleak with aneurysm enlargement has been identified.A tertiary has been scheduled for on (b)(6) 2023.Patient is reportedly stable.After the initial report, additional information was provided reporting that reintervention was completed with the implant of an afx2 bifurcated stent graft and an afx vela infrarenal on (b)(6) 2023.It was confirmed at reintervention that the endoleak was a type 3b.Patient was reported to be doing well post-reintervention.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16454267
Report Number2031527-2023-00035
Device Sequence Number5599961
Product Code MIH
UDI-Device Identifier00818009014450
UDI-Public(01)00818009014450(17)171205
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/05/2017
Device Model NumberBEA28-100/I16-40
Device Lot Number1623185R014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/17/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT (LN 1343298007).; AFX VELA INFRARENAL (LN 2315526R005).; AFX VELA SUPRARENAL (LN 1678694018).; AFX VELA SUPRARENAL (LN 2338925005).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age85 YR
Patient SexMale